Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 148, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 3, 2000, 4:00 PM CDT for Gove County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2000, 4:00 PM CDT (21:00 UTC)
- Expired
- Jul 3, 2000, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Gove County, KS
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:15 PM CDT | Thunderstorm Wind 52 E | Quinter, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2288 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
972 WUUS53 KGLD 032100 SVRGLD KSC063-032145- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 400 PM CDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GOVE COUNTY IN WEST CENTRAL KANSAS * UNTIL 445 PM CDT * AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN GOVE COUNTY...OR ABOUT 19 MILES NORTHEAST OF DIGHTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. HAIL UP TO ONE INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS OF 60 MPH OR MORE...HAIL THE SIZE OF DIMES OR LARGER...AND VERY HEAVY RAIN. SEEK INDOOR SHELTER IN A STRONG BUILDING AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ BULLER LAT...LON 3873 10042 3871 10017 3892 10015 3891 10044
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:42 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 3, 3:42 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE GOODLAND KS
242 PM MDT MON JUL 3 2000
WILL TAKE DOWN EXCESSIVE HEAT ADVISORY AS HEAT INDEX IS NOT MEETING
CRITERIA.
ASSESSMENT OF FLASH FLOOD POTENTIAL GREATEST PROBLEM TONIGHT.
HAVE LEANED TO ETA WITH KAIN-FRITSCH CONVECTIVE PARAMETERIZATION FOR
THE PACKAGE BASED ON ETA INITIALIZATION.
AT 1950Z TSRA ALREADY FIRING EAST OF BENKELMAN NEBRASKA TO OAKLEY
LINE. ANOTHER NORTH-SOUTH LINE OF TSRA FIRING KLIC TO 25 W KAKO.
EASTERN GROUP SHOWING TENDENCY TO TRAIN IN HIGHER PW VALUE AIR.
FLASH FLOOD GUIDANCE ALREADY AT OR BELOW 2 INCHES IN 3 HRS FOR THE
NORTON...HILL CITY...AND HOXIE AREAS. WILL ISSUE A FLASH FLOOD
WATCH FOR THE SOUTHEAST GROUP AND ADJUST NORTHWARD IF NEEDED FOR
FORECAST CONTINUITY.
WINDEX PARAMETERS ARE 50 TO 70 KTS OVER THE CWFA AT 19Z.
TSRA IN WEST SHOULD MOVE AT LEAST 60 MILES INTO BEFORE HEATING
SUPPORT IS LOST. COULD HAVE LOW CLOUDS AND PATCHY FOG ON THE WEST
EDGE OF OUTFLOW FROM STORMS. MINS NEAR PROGGED DEWPOINTS.
NOT SURE IF ANYTHING WILL FIRE TOMORROW WITH 15/2 PROGGED OVER CWFA
AT 700 MB TUESDAY. HOWEVER...ETA DID INITIALIZE ABOUT 1.5C TOO
WARM UNDER THE RIDGE...SO WILL TOSS A 20 POP FOR TUESDAY AFTERNOON
AND EVENING.
EXTENDED PROGS FINALLY AGREE ON PUSHING THE 5880 METER 500 MB
HEIGHT CONTOUR WELL BEYOND THE CWFA...AND MEAN LAYER RH VALUES ARE
PROGGED BELOW 40 PERCENT. WILL AGREE WITH NATIONAL GUIDANCE AND GO
DRY AND HOT. WILL UNDERCUT MINS SLIGHTLY TO BRING FORECASTS MORE
IN LINE WITH CLIMATOLOGICAL MEAN DIURNAL RANGE.
.GLD...FLASH FLOOD WATCH OVERNIGHT FOR KANSAS COUNTIES EAST OF A
NORTON TO SCOTT CITY LINE.
ENTWISTLEIn the hours before
Special weather statement, Jul 3, 11:46 AM CDT, 4 hours 14 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-040600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT MON JUL 3 2000 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. ...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT... HOT AND HUMID CONDITIONS COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL HELP TRIGGER THUNDERSTORMS THIS AFTERNOON OVER NORTHWEST KANSAS...SOUTHWEST NEBRASKA...AND EASTERN COLORADO. VERY HEAVY RAINFALL WITH HAIL UP TO 1 INCH IN DIAMETER ARE POSSIBLE WITH THE STRONGER STORMS.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:45 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.